MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Bacterial Infection (1735); Necrosis (1971)
Date of Event 05/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, a ventralight st mesh was implanted into a patient with a complicated medical history significant for mesh infection, tissue necrosis and multiple abdominal wall abscesses.As reported the implant site was class-ii clean-contaminated (staphylococcus aureus).Approximately, 2 weeks post implant, the patient was diagnosed with surgical site bacterial infection, and subsequent tissue necrosis and underwent surgical intervention.As reported, ae is recovered/resolved.The clinician has assessed the patient¿s postoperative course as being "possibly" related to the study device and definitely related to the procedure, however, based on the information provided, including the patient's complicated medical history no conclusions can be made.Infection is a known inherent risk of surgery.The instructions-for-use (ifu) supplied with the device lists infection as a possible complication.In regards to the infection, the warnings section of the ifu states: "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." review of manufacturing records confirms product was manufactured to specification.This mdr reports the ae of surgical site bacterial infection and necrosis.An additional mdr was submitted to report the ae of abdominal wall abscess and infected mesh.Not returned.
 
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2015 - subject patient underwent an open multiple-recurrent left ventral incisional hernia repair procedure using a bard/davol ventralight st mesh which was implanted using transfascial sutures.Full skin closure was achieved using staples and sutures.The hernia site wound was class-ii clean-contaminated (staphylococcus aureus).The patient was discharged from the hospital on (b)(6) 2015.(b)(6) 2015 - subject patient presented and was admitted with fever, malaise, abdominal pain, elevated wbc and was diagnosed with surgical site infection (ssi).Culture of j/p drains was positive for staphylococcus aureus and the patient was treated with iv and oral antibiotics.The patient was discharged on (b)(6) 2015.(b)(6) 2015 - subject patient was diagnosed with surgical site infection (ssi) and was treated with oral antibiotics.(b)(6) 2015 - subject patient was diagnosed with skin tissue necrosis; 2 wounds to the ruq noted, 1 wound had eschar tissue.The patient was treated with antibiotics and antibiotic ointment.On follow-up, wound was larger w/ increasing pain and draining.(b)(6) 2015 - subject patient was hospitalized for intravenous (iv) antibiotic therapy for the surgical site infection (ssi), wound care and was discharged on (b)(6) 2015.(b)(6) 2015 - subject patient underwent incision and drainage for the surgical site infection (ssi), wound vac placement.Culture of necrotic tissue was positive for gram negative rods, pseudomonas and enterococcus.(b)(6) 2015 - subject patient underwent abdominal wall debridement for necrosis and ssi, iv antibiotics given and wound vac placed.The patient was discharged on (b)(6) 2015.(b)(6) 2016 - the surgical site infection (ssi) was noted to be healed.Per the study clinician, the reported ae (surgical site infection (ssi) has been assessed as mild/moderate in severity, the ae (necrosis) has been assessed as moderate in severity, these aes have been assessed as possibly related to the study device and definitely related to the index procedure and have recovered/resolved.(b)(6) 2016 - subject patient was diagnosed with abdominal wall abscess.The patient was admitted and underwent incision and drainage of intra-abdominal abscess and partial removal (10%) of infected hernia mesh.Per the study clinician, the reported infected mesh has been assessed as severe, definitely related to the study device and to the index procedure.The outcome for this ae is reported as unknown.The reported abdominal wall abscess has been assessed as moderate in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14498504
Report Number1213643-2022-00340
Device Sequence Number20110178
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number5954124
Device Lot NumberHUYH1765
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age47 YR
Patient SexFemale
Patient Weight97 KG